0
2013
Impact Factor

Sergey Bolotin

Sergey Bolotin
119899, Moscow, Vorobyevy gory
Lomonosov Moscow State University

Publications:

Bolotin S. V.
Degenerate Billiards in Celestial Mechanics
2017, vol. 22, no. 1, pp.  27-53
Abstract
In an ordinary billiard trajectories of a Hamiltonian system are elastically reflected after a collision with a hypersurface (scatterer). If the scatterer is a submanifold of codimension more than one, we say that the billiard is degenerate. Degenerate billiards appear as limits of systems with singularities in celestial mechanics. We prove the existence of trajectories of such systems shadowing trajectories of the corresponding degenerate billiards. This research is motivated by the problem of second species solutions of Poincaré.
Keywords: Hamiltonian system, billiard, celestial mechanics, collision, regularization, shadowing, action functional
Citation: Bolotin S. V.,  Degenerate Billiards in Celestial Mechanics, Regular and Chaotic Dynamics, 2017, vol. 22, no. 1, pp. 27-53
DOI:10.1134/S1560354717010038
Bolotin S. V., Negrini P.
Shilnikov Lemma for a Nondegenerate Critical Manifold of a Hamiltonian System
2013, vol. 18, no. 6, pp.  774-800
Abstract
Let $M$ be a normally hyperbolic symplectic critical manifold of a Hamiltonian system. Suppose $M$ consists of equilibria with real eigenvalues. We prove an analog of the Shilnikov lemma (strong version of the $\lambda$-lemma) describing the behavior of trajectories near $M$. Using this result, trajectories shadowing chains of homoclinic orbits to $M$ are represented as extremals of a discrete variational problem. Then the existence of shadowing periodic orbits is proved. This paper is motivated by applications to the Poincaré’s second species solutions of the 3 body problem with 2 masses small of order $\mu$. As $\mu \to 0$, double collisions of small bodies correspond to a symplectic critical manifold $M$ of the regularized Hamiltonian system. Thus our results imply the existence of Poincaré’s second species (nearly collision) periodic solutions for the unrestricted 3 body problem.
Keywords: Hamiltonian system, symplectic map, generating function, heteroclinic orbit
Citation: Bolotin S. V., Negrini P.,  Shilnikov Lemma for a Nondegenerate Critical Manifold of a Hamiltonian System, Regular and Chaotic Dynamics, 2013, vol. 18, no. 6, pp. 774-800
DOI:10.1134/S1560354713060142
Bolotin S. V., Popova T. V.
On the Motion of a Mechanical System Inside a Rolling Ball
2013, vol. 18, no. 1-2, pp.  159-165
Abstract
We consider a mechanical system inside a rolling ball and show that if the constraints have spherical symmetry, the equations of motion have Lagrangian form. Without symmetry, this is not true.
Keywords: nonholonomic constraint, rolling ball, Lagrange equations, Hamilton principle
Citation: Bolotin S. V., Popova T. V.,  On the Motion of a Mechanical System Inside a Rolling Ball, Regular and Chaotic Dynamics, 2013, vol. 18, no. 1-2, pp. 159-165
DOI:10.1134/S1560354713010115
Bolotin S. V.
The Problem of Optimal Control of a Chaplygin Ball by Internal Rotors
2012, vol. 17, no. 6, pp.  559-570
Abstract
We study the problem of optimal control of a Chaplygin ball on a plane by means of 3 internal rotors. Using Pontryagin maximum principle, the equations of extremals are reduced to Hamiltonian equations in group variables. For a spherically symmetric ball, the solutions can be expressed in by elliptic functions.
Keywords: nonholonomic constraint, vaconomic mechanics, optimal control, maximum principle, Hamiltonian
Citation: Bolotin S. V.,  The Problem of Optimal Control of a Chaplygin Ball by Internal Rotors, Regular and Chaotic Dynamics, 2012, vol. 17, no. 6, pp. 559-570
DOI:10.1134/S156035471206007X
Bolotin S. V., Treschev D. V.
Remarks on the Definition of Hyperbolic Tori of Hamiltonian Systems
2000, vol. 5, no. 4, pp.  401-412
Abstract
We show that under certain natural conditions the definition of a hyperbolic torus conventional for the general theory of dynamical systems is quite suitable for needs of the KAM-theory.
Citation: Bolotin S. V., Treschev D. V.,  Remarks on the Definition of Hyperbolic Tori of Hamiltonian Systems, Regular and Chaotic Dynamics, 2000, vol. 5, no. 4, pp. 401-412
DOI:10.1070/RD2000v005n04ABEH000156
Bolotin S. V.
Infinite number of homoclinic orbits to hyperbolic invariant tori of hamiltonian systems
2000, vol. 5, no. 2, pp.  139-156
Abstract
A time-periodic Hamiltonian system on a cotangent bundle of a compact manifold with Hamiltonian strictly convex and superlinear in the momentum is studied. A hyperbolic Diophantine nondegenerate invariant torus $N$ is said to be minimal if it is a Peierls set in the sense of the Aubry–Mather theory. We prove that $N$ has an infinite number of homoclinic orbits. For any family of homoclinic orbits the first and the last intersection point with the boundary of a tubular neighborhood $U$ of $N$ define sets in $U$. If there exists a compact family of minimal homoclinics defining contractible sets in $U$, we obtain an infinite number of multibump homoclinic, periodic and chaotic orbits. The proof is based on a combination of variational methods of Mather and a generalization of Shilnikov's lemma.
Citation: Bolotin S. V.,  Infinite number of homoclinic orbits to hyperbolic invariant tori of hamiltonian systems, Regular and Chaotic Dynamics, 2000, vol. 5, no. 2, pp. 139-156
DOI:10.1070/RD2000v005n02ABEH000137
Bolotin S. V., Rabinowitz P. H.
Heteroclinic Geodesics for a Class of Manifolds With Symmetry
1998, vol. 3, no. 4, pp.  49-62
Abstract
The results of Morse and Hedlund about minimal heteroclinic geodesics on surfaces are generalized to a class of Finsler manifolds possessing a symmetry. The existence of minimal heteroclinic geodesics is established. Under an assumption that the set of such geodesics has certain compactness properties, multibump chaotic geodesics are constructed.
Citation: Bolotin S. V., Rabinowitz P. H.,  Heteroclinic Geodesics for a Class of Manifolds With Symmetry, Regular and Chaotic Dynamics, 1998, vol. 3, no. 4, pp. 49-62
DOI:10.1070/RD1998v003n04ABEH000092

Back to the list